Item


Cohabitation reaction-diffusion model for virus focal infections

The propagation of virus infection fronts has been typically modeled using a set of classical (noncohabitation) reaction-diffusion equations for interacting species. However, for some single-species systems it has been recently shown that noncohabitation reaction-diffusion equations may lead to unrealistic descriptions. We argue that previous virus infection models also have this limitation, because they assume that a virion can simultaneously reproduce inside a cell and diffuse away from it. For this reason, we build a several-species cohabitation model that does not have this limitation. Furthermore, we perform a sensitivity analysis for the most relevant parameters of the model, and we compare the predicted infection speed with observed data for two different strains of the T7 virus

This work was supported by grants from the Fundacion Botin, the MICINN-FEDER (projects SimulPast-Consolider-CSD-2010-00034 and FIS-2009-13050 and FIS-2012-31307) and by the Generalitat de Catalunya (Grup consolidat 2009-SGR-374)

© Physica A: Statistical Mechanics and its Applications, 2014, vol. 416, p. 611-619

Elsevier

Author: Amor, Daniel R.
Fort, Joaquim
Date: 2014 December 15
Abstract: The propagation of virus infection fronts has been typically modeled using a set of classical (noncohabitation) reaction-diffusion equations for interacting species. However, for some single-species systems it has been recently shown that noncohabitation reaction-diffusion equations may lead to unrealistic descriptions. We argue that previous virus infection models also have this limitation, because they assume that a virion can simultaneously reproduce inside a cell and diffuse away from it. For this reason, we build a several-species cohabitation model that does not have this limitation. Furthermore, we perform a sensitivity analysis for the most relevant parameters of the model, and we compare the predicted infection speed with observed data for two different strains of the T7 virus
This work was supported by grants from the Fundacion Botin, the MICINN-FEDER (projects SimulPast-Consolider-CSD-2010-00034 and FIS-2009-13050 and FIS-2012-31307) and by the Generalitat de Catalunya (Grup consolidat 2009-SGR-374)
Format: application/pdf
ISSN: 0378-4371
Document access: http://hdl.handle.net/10256/14083
Language: eng
Publisher: Elsevier
Collection: MINECO/PN 2010-2017/CSD2010-00034
MEC/PN 2010-2012/FIS 2009-13050
MICINN/PN 2013-2015/FIS2012-31307
Reproducció digital del document publicat a: http://dx.doi.org/10.1016/j.physa.2014.08.023
Articles publicats (D-F)
Is part of: © Physica A: Statistical Mechanics and its Applications, 2014, vol. 416, p. 611-619
Rights: Tots els drets reservats
Subject: Virosis -- Models matemàtics
Virus diseases -- Mathematical models
Teories no lineals
Nonlinear theories
Física matemàtica
Mathematical physics
Equacions de reacció-difusió
Reaction-diffusion equations
Title: Cohabitation reaction-diffusion model for virus focal infections
Type: info:eu-repo/semantics/article
Repository: DUGiDocs

Subjects

Authors